Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 274, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 25, 2008, 9:57 PM MDT for Yuma County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 9:57 PM MDT (03:57 UTC)
- Expired
- Aug 25, 2008, 11:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:14 PM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 25, 3:14 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 314 PM MDT MON AUG 25 2008 .DISCUSSION...A SERIES OF MID LEVEL IMPULSES WILL MOVE SOUTHEAST ACROSS THE REGION THROUGH EARLY WEDNESDAY KEEPING PRECIPITATION CHANCES ALIVE INTO MID WEEK. PATTERN LOOKS DRIER AFTER THAT...BUT ONE COMPLICATING FACTOR WILL BE THE FINAL TRAJECTORY OF MID AND HIGH LEVEL MOISTURE FROM TROPICAL STORM JULIO ALONG THE BAJA COAST. IF THAT WORKS ITS WAY INTO THE CENTRAL ROCKIES/HIGH PLAINS...PRECIPITATION POTENTIAL WILL BE HIGHER THAN CURRENTLY INDICATED IN THE GRIDS. FOR TONIGHT...CONVECTION CURRENTLY DEVELOPING ALONG THE I-25 CORRIDOR WILL SUSTAIN ITSELF INTO THE EVENING HOURS AS IT MOVES INTO NORTHEAST COLORADO THIS EVENING. EVEN THOUGH WINDS ALOFT OF 15 KTS ARE FAIRLY WEAK...LOW LEVEL MOISTURE IS DECENT AND LOW LEVEL UPSLOPE FLOW PREVAILS...SO SOME STORMS WILL LIKELY MAKE IT INTO WESTERN KANSAS/SW NEBRASKA DURING THE OVERNIGHT HOURS. UPPER TROUGH OVER NEBRASKA MAY ALSO ASSIST IN GENERATING SCATTERED THUNDERSTORMS OVERNIGHT. MAIN IMPACT WILL BE HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES OVER ONE INCH. LATEST GUIDANCE SHOWS SURFACE COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE AREA LATE TUESDAY NIGHT-WEDNESDAY MORNING WHICH WILL AID IN THUNDERSTORM DEVELOPMENT AT THAT TIME...FOLLOWED BY BREEZY CONDITIONS AND BRIEFLY COOLER TEMPERATURES WEDNESDAY. IN THE EXTENDED PERIODS...FAIRLY SEASONAL TEMPERATURES WILL CONTINUE AS THE UPPER PATTERN BECOMES MORE ZONAL WITH A TENDENCY FOR RIDGING OVER THE WEEKEND. && .AVIATION...SCATTERED MVFR THUNDERSTORMS ARE FORECAST IN THE 00-06Z TIMEFRAME AT BOTH TERMINALS. AFTER 10Z IFR CEILINGS ARE FORECAST IN WEAK UPSLOPE FLOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 25, 10:46 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT MON AUG 25 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT MON AUG 25 2008 /1146 AM CDT MON AUG 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND THE REST OF THE TRI-STATE AREA TONIGHT. WHILE SEVERE WEATHER IS NOT ANTICIPATED...STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND MODERATE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY BUT SOME LOCATIONS COULD RECEIVE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:02 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.